MAUDE Adverse Event Report: SUNEVA MEDICAL, INC. BELLAFILL DERMAL FILLER; IMPLANT, DERMAL, FOR AESTHETIC USE.

SUNEVA MEDICAL, INC. BELLAFILL DERMAL FILLER; IMPLANT, DERMAL, FOR AESTHETIC USE.
Model Number GBF0508
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 03/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2023, the bellafill dermal filler provider reported a patient with suspected occlusion after injection in acne scars on the cheeks.Injection date was on (b)(6) 2023.Medical intervention was provided: the patient completed 10 sessions of hyperbaric chamber treatments along with valtrex, bactrim ds, and viagra medications.At last contact on (b)(6) 2023 the patient is doing much better.Additional info: date of event: on (b)(6) 2023.This was the initial report date to suneva medical.Actual date of event is unknown.Patient injected with bellafill on (b)(6) 2023 and the patient had normal edema/erythema during the injection.Potential occlusion was reported to suneva on 03/03/2023 at the time of the original report.Device available for evaluation: bellafill syringes are single use devices that are typically discarded after use.Per the bellafill ifu: "the syringe and any unused material should be discarded after a single treatment visit." "investigation findings" - no issues were found with the bellafill dermal filler lot used in the patient's procedure.Manufacturing records indicated the lot met all acceptance criteria upon release and review of retained lot samples found the lot continued to meet release criteria.'medical device problem code' and 'investigation conclusions': initial reporter indicated a subscision technique was done while injecting bellafill dermail filler for acne scarring.The subscision is suspected to have contributed to the initial symptoms of edema/erythema and report of suspected occlusion.Per bellafill instructions for use: ".Injection for acne scar can use both the retrograde linear threading and serial puncture techniques." discussions with suneva medical affairs advisor confirmed that typical symptoms of an occlusion with bellafill injections occur imediately upon injection, and include an immediate blanching or whitening of the skin and associated skin pain, which was not reported to have occurred with this patient.
 
Event or Problem Description
On (b)(6) 2023, the bellafill dermal filler provider reported a patient with suspected occlusion after injection in acne scars on the cheeks.Injection date was on (b)(6) 2023.Medical intervention was provided: the patient completed 10 sessions of hyperbaric chamber treatments along with valtrex, bactrim ds, and viagra medications.At last contact on (b)(6) 2023 the patient is doing much better.

Brand Name
BELLAFILL DERMAL FILLER
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE.
Manufacturer (Section D)
SUNEVA MEDICAL, INC.
5870 pacific center blvd.
san diego CA 92121
Manufacturer (Section G)
SUNEVA MEDICAL, INC.
5870 pacific center blvd.
san diego CA 92121
Manufacturer Contact
pam misajon
5870 pacific center blvd.
san diego, CA 92121
8588290768
MDR Report Key16659875
Report Number3003707320-2023-00007
Device Sequence Number11210038
Product Code LMH
UDI-Device Identifier10350224000025
UDI-Public(01)10350224000025(17)230804(10)F221010
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/04/2023
Device Model NumberGBF0508
Device Catalogue NumberGBF0508
Device Lot NumberF221010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2023
Initial Report FDA Received Date03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale